lost on this ra
I dont know how ra really works.i have had it for over 3 years now. and thinking about stopping all my meds.i am not for sure witch it worse the meds or the ra.
Good Morning, me personally I would stay on the meds. When I was first diagnosed with RA 2 years ago the pain was so intense my body was shaking from it, and I have been told I have a high tolerance of pain. I would talk to your doctor and tell them your concerns about the meds. and let him/her explain what options you have. The meds are scary but for me the pain is scarier. Good luck!!
I have RA about same amount of time since I knew what it. As. The drugs are difficult to take and I was unable to feel better enough to be able to work full time in spite of a year plus in trying.
I am currently getting Rituxan infusions only It is for both my MS and my RA. I also have fibro.
I had to leave work and that has been decestating in many levels.
I am trying another protocol this Wed. It is called the Coimbra Protocol also called Vit D Protocol.
Dr Coimbra who developed the protocol trains other docs. You must be monitored by a trained Protocol doc who supplements your care team.
I live in northeast US my doc lives in south east. I know there are a number of people in US and Europe who have a PD in Ireland.
The PD concentreatsw on teaching you how to follow the protocol and in monitoring your quarterly blood and scans. They also are very available to help with questions and in fine tuning dosages and even supplement brands.
There is a website limited to patients and docs and researchers. I have found wonderful presentations snd informarion out there to help me get this far
I know the protocol is not perfect for everyone but it has proven helpful for RA as well as MS.
It might be one you want to explore. If you google on Dr Coimbras name there is lots of info out there. Of course no guarantees of any kind but it might prove interesting to you. The before and after Told my different patients are fascinating as is the science behind it all.
I thought I was managing MS “ok”. But the RA and fibro diagnoses on top of MS really threw me. I wish you the best.
Thank you kindly for Dr. Cicero Galli Coimbra reference, Multijo. 🙏 😌
☀️ Coimbra Protocol: coimbraprotocol.com/
☀️ Vitamin D and Multiple Sclerosis: vitamindandms.org/researche...
☀️ VitaminDWiki: Dr. Coimbra explains his treatment with high dose vitamin D for multiple sclerosis – Feb 2015: vitamindwiki.com/Dr.+Coimbr...–+Feb+2015
☀️ ThisIsMS: Coimbra Protocol Summary: thisisms.com/forum/coimbra-...
☀️ HU (HealthUnlocked) "Dr. Coimbra" search results: healthunlocked.com/search/d...
By any chance, are you also familiar with Dr. Terry Wahl's protocol for MS? 🤔
Or, any of the plant-basers (Dr. John McDougal, Dr. Michael Klaper, . . . ) protocols for RA? 🤔
Wishing you & your loved ones a wonderful Christmas, Multijo . 🙏 🍀 🌺 🌞
🎄 🔖 🎁 🎅 ❄️ ☃️ 🌨
Hi hurtalot - I know what you mean, but keep one thing in mind. While there ARE negatives about the meds, you have would most likely not have seen any improvements without the meds. Be careful what you do without your doc. I was told without treatment I would be on a cane in a few months, a wheelchair probably in a year, and who knows how long to be bedridden.
I got to remission within 10 months with Minocycline (I'm in the US and it seems like it is easier to obtain here for some reason. Even Blue Cross lists it as a DMARD on their literature..) But I had already taken MTX for a year and that is why my Doc was willing to let me have the Mino. For more information, go to the main NRAS page and you will find loads of information on how RA works... Good luck in your search...
I am 10 weeks into taking plaquenil twice daily and it has really helped my rt knee pain
I am a little stiff but the pain is gone , but now I am itching Ali. No rash feels like bugs crawling on me
Hahs anyone else experience this?
I have not been on that medication but it sounds like something you should tell your doctor. Seems like an adverse effect from the plaquenil
Was on plaquenil for approx 1 Year - 4 years ago in my RA journey. Made me so itchy all over I had to discontinue it. I think it also hastened cataracts in both eyes. Discontinued and onto something else. Itching stopped. Talk to your Doc - there are other drugs out there.
Honey, I have had RA and fibro for over 30 years---I am 67-----and diagnosed with various autoimmune syndromes.
Please talk to your doctor. I did go off my medication ONE time! Then I was hit by more pain than I could imagine. It was the most excruciating and unrelenting pain I have ever been through.
I am an RN BSN! I knew not to do this but I did anyway!
Personally, I dropped my meds and completely changed my diet. I take medical cannabis and have been absolutely pain free for over a year!
New here as I was diagnosed w/RA in March this year but suspect it has been much longer. This sounds crazy but it’s true. The last rheumy visit I had an intern was shadowing the Dr. As he went through my file he said “I see where in 2012” your RH factor was 9 then of course has gone up a lot but I only have numbers since Oct. of 2016 when my PCP found it. Anyway, I’ve felt something going on but never diagnosed til March. Yesterday was my first day to take methotrexate as I was very apprehensive just like most. But I want so much to feel somewhat normal so I started it. Take 3 of the 2.5 mg tablets one day a week & 1 mg folic acid every day. So, I know it’s only 2 day and pleased I haven’t had any side effects. If anything a twinge of nausea that lasted only minutes. I took them after eating a good breakfast. Now, my question is: Am I still likely to have side effects in the coming weeks? After reading that only 50% can tolerate mxte and move on to injections or other DMARDS.
I have been hypothyroid for 20 years, have fibro and now RA. So 3 autoimmune diseases. I did try Celebrex but it caused me to have heart palps after 4 weeks. It was helping and so I stopped taking them knowing I would try again. 6 months later I began taking it daily and between 4/6 weeks the palps returned. So, done w/that. Gastro dr said for me not to take any NSAIDS because the lining of the stomach has red marks (condition is called GAVES aka watermelon stomach). Taking NSAIDS can easily cause bleeding. On occasion I take Tylenol but it’s of little use for a flare. I also use Biofreeze gel if it’s an arm, back, elbow, etc. and the over the counter patches that are cold going on & that helps temporarily.
I thought I would share this link to see if anyone has gone to this length to manage their RA. I can’t imagine never eating good food again, but I also know this can get to the point where drastic measures may be an option.
Would like to hear from others that have the 3 autoimmunes mentioned above if you have some advise as to what has helped you. Thanks much!
Here’s the video a friend of a friend went to Calif to check this out.
You should consult with your Rheumatologist before you attempt to stop your RA medications. Keep in mind there is no cure for RA, but there are effective treatments. Going off of your RA medications can cause a flare up , it takes nothing for a flare to happen, but takes everything to get an RA flare up under control. I had emergency surgery 11/24/2017 , of course my surgeon had no choice to do the surgery while I was on all of my treatments. But had to stop my treatments immediately for my second surgery on 12/12/2017 . Surgeon told me to consult with my Rheumatologist, about when I can begin my treatments again, needless to say each week I can begin one of my RA meds . But as this long transition takes place, I’m actually beginning to feel a flare coming on . I’m praying 🙏🏻 my meds work quickly. Again consult with your Rheumatologist before stopping your meds . Good luck with everything, stay healthy 😊
Hi I have had RA for a long time , I have just found out I have a small patch of fibrosis on my lung...
Hi 🙂. I am new to this site. Does anyone have experience or info regarding a link between breast implants...
months and her fatigue is even worse. She had cancer of uterus 3 years ago and I understand that a history...
Partner with us
Start a Community